Over the past several weeks, police departments in the area have experienced a rise in fentanyl-related overdoses. The unregulated manufacturing of a fentanyl pill does not allow the user to know the dosage amount of the drug they are ingesting.
This is especially concerning because Fentanyl is an extremely potent synthetic opioid. It's 50 to 100 times more potent than morphine and has claimed countless lives. Even the tiniest amount of this substance can be lethal. In the event you believe you are with someone who is overdosing her are some potentially life saving actions you can take.
Emergency Action: Responding to an Overdose
During an overdose situation, quick and decisive action is crucial. Here are steps you should take to potentially save a life:
- Call for Help: Dial 9-1-1 immediately. Tell dispatchers you are dealing with a suspected drug overdose and provide your precise location. Time is of the essence, so do not hesitate to call for professional assistance.
- Stay with the Person and Offer Support: If it is safe to do so, stay with the individual experiencing the overdose. Monitor their condition closely and provide reassurance. Do not leave them alone until medical help arrives. While waiting for professional help, remain calm and offer reassurance to the individual experiencing the overdose. Be empathetic and non-judgmental. Your presence and support can make a significant difference.
- Administer First Aid: If you have received proper training, perform CPR if the person is not breathing or their breathing is irregular. If an opioid overdose is suspected, administer naloxone if it is available and you know how to use it.
- Communicate Relevant Information: When emergency services arrive, provide them with vital information, such as the substances involved, any known medical conditions, and the signs and symptoms you observed. This information will assist medical professionals in delivering appropriate care.